advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Huntington Woods, Michigan, USA:

My 10 year old son has been using an insulin pump with Humalog insulin for about two months. He occasionally has significant "highs" soon after changing the infusion set. I noticed that sometimes, when the old infusion set is removed, a bubble of liquid seems to drip out. I suspect this is unabsorbed insulin, and that this may explain the hyperglycemia. Can you suggest a strategy to prevent losing this insulin, or recommend a way to estimate the volume so we can immediately give him a bolus to compensate for it?

Answer:

You should review this situation with your diabetes team. They may want to actually watch what you are doing at infusion set changes since this is likely a technique problem that can be solved. It is also reviewed in the pump therapy manual(s) in some detail.

SB

[Editor's comment: Be sure to give a 1 unit bolus each time the infusion set is changed. SS]

DTQ-20010210180513
Original posting 21 Feb 2001
Posted to Insulin Pumps

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.